MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 17" (43 CM) APPX 0.48ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, LUER LOCK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 17" (43 CM) APPX 0.48ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, LUER LOCK; STOPCOCK, I.V. SET
Catalog Number MC33309
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a 17¿ (43cm) appx 0.48ml, smallbore ext set w/microclave clear, clamp, luer lock was found to experience no flow of fluid during use with a patient.As per report, the end of the luer lock is faulty in some way causing it to become stuck on the peripherally inserted central catheter (picc) lines and not allow fluid to flow through from the product to other lines.The sample is available for evaluation.There was no patient harm reported.
 
Additional Manufacturer Narrative
Additional information can be found in b5.No mc33309 product samples, videos, or photographs were returned for investigation.The dhr was reviewed and there were no non-conformances found that would have contributed to the reported complaint.A probable cause cannot be identified based on the information that has been provided.
 
Event or Problem Description
Additional information was received that there were five defective devices associated with this complaint.Also, the product fault occurs while in use with a patient and during an attempt to administer normal saline flushes by the registered nurses.
 
Additional Manufacturer Narrative
D9 - date returned to mfg is 10/23/2024.Received sixteen (16) new, list #mc33309, 17" (43 cm) appx 0.48ml, smallbore ext set w/microclave® clear, clamp, luer lock for inspection.No defects or anomalies noted.The male luer's were tested and meet the iso standard.The microclaves were tested for stickdowns for single activation and multiple activations.There were no stickdowns.The reported complaint could not be replicated or confirmed.Without the return of the used picc line, a comprehensive failure investigation cannot be performed.The device history report (dhr) for lot 13550964 was reviewed and there were no non-conformances found that would have contributed to the reported complaint.

Brand Name
17" (43 CM) APPX 0.48ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19903561
Report Number9617594-2024-01071
Device Sequence Number6557217
Product Code FMG
UDI-Device Identifier00887709037625
UDI-Public(01)00887709037625(17)280201(10)13550964
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33309
Device Lot Number13550964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer09/10/2024
12/11/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/08/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED FLUID, UNK MFR.
Patient SexUnknown